MAUDE Adverse Event Report: SYNTHES GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR

SYNTHES GMBH CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL; MISC ORTHO SURGICAL INSTR
Catalog Number 03.221.010
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.Investigation summary: investigation site: (b)(4).Selected flow: visual / corrosion / residue.Visual investigation: the received cercl-passer is in a used condition.There are brown residue in shape of drops visible at synthes laser marking as well as at the foreign "o-op" laser marking.After our in-house reprocessing, no more brown residue visible.Document/ specification review: the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, material and visual criteria at the time of release with no issues documented during the manufacturing process.No nc's were generated during the production of the lot in question.Investigation conclusion: the complaint is confirmed as the instrument has some brown residue in shape of drops visible at synthes laser marking as well as at the foreign "o-op" laser marking.The root cause for these brown residue at the laser markings can not be clearly determined.We can only assume that these brown color are detergent residue during inappropriate reprocessing procedure has caused these occurrence.After our in-house reprocessing, no more brown residue visible.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities device history lot: part: 03.221.010, lot: 6l35557, manufacturing site: (b)(4), release to warehouse date: march 19, 2020.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, there was rust found on the cerclage passer.There was no patient involvement.The issue was discovered during cleaning.This report is for one (1) cerclage passer, dividable forceps, small.This is report 1 of 1 for (b)(4).

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, SMALL
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11003065
Report Number8030965-2020-09652
Device Sequence Number16331856
Product Code LXH
UDI-Device Identifier07611819880092
UDI-Public(01)07611819880092
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.010
Device Lot Number6L35557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1